I had a tummy tuck 3 months ago. My belly button got really tiny so i got a surgical revision 2 weeks ago. It appears to be shrinking again! She suggested steroid injection, but said it is possible that i could get stretch marks around my belly button from that?! I didnt go through all this to not be able to show it off! Has anyone had that where there were stretch marks after and/or the scar turned white?!
Had a Belly Button Revision It is Shrinking Again-don't Want Stretch Marks from Steroid Injections?
Doctor Answers (3)
Belly button shrinking in tummy tuck
Because many doctors make round belly buttons with the "repopped" belly button, then there can be a tendency for contraction around the circle. You may need another umbilicoplasty.
There are other ways to treat this. One is to stretch the belly button with some device in order to stop the process (hopefully) or to do a more jagged revision of the scar (w-plasty) to allow for less of a circular contraction.
Steroid injections can cause thinning of the skin and tissues and it can result in perhaps making it more unattractive to you.
Discuss your options with your ps but be patient with this. Time helps a lot unless the contraction is agressive and even to the point of sometimes closing the belly button.
Steroid Injections and Shrinking Belly Button
The shrinking belly button can be stented open with a marble or the like to prevent further constriction. Steroid injections can help, but they can occasionally cause skin discoloration or atrophy of tissues. Kenneth Hughes, MD Los Angeles, CA
Belly Button Too Small After Tummy Tuck?
I'm sorry about the complication you have experienced after tummy tuck surgery. Yes, steroid injections can be associated with increased vascularity and/or atrophy of the surrounding tissue. Sometimes it is safer to dilute the injection; precise injection is obviously also very important.
Ask your plastic surgeon about the use of a small marble in the belly button ( as a dilator or spacer).
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.